6 weeks off so far. I figured I would update everyone with more details since stopping.
Basically, right after stopping the drug I had 2-3 days of feeling totally back to myself and then after ejaculating, I noticed blood in my semen only once. Right after, prostate pain lasting about 4 days (since resolved). During this time, I also began taking Lexapro for anxiety (totally unrelated issue to fin) but that caused me to go into a zombie like state so I stopped it after 6 days (since resolved). Then the crash happened (while I was still on Lexapro) when I started noticing structural penile changes, loss of morning wood, libido, erections, etc. This lasted about 3 weeks and then I had about 4-5 days where I felt better, not quite back to my old self but not too bad, but still no morning erections. In the early weeks I was sure this was caused by the well known sexual side effects of SSRI’s (lexapro), but once I began noticing the structural changes I knew it was the fin all along.
Since then, I have definitely crashed again, rock bottom libido, erections, low energy, dark circles around eyes, and bad depression.
Its weird because I can manually get an erection but it takes a lot of effort and time and I lose it very easily. I can still orgasm no problem but im wanking with half an erection and since I have no drive it feels like something is missing.
I also noticed that since starting fin I have lost all production of precum and other normal penile secretions - basically my penis is extremely dry. However, I have slowly been noticing some precum come back. An interesting observation I’ve also made is that I no longer have the typical Male Pattern Baldness Scalp itch since starting and stopping fin. During my 4-5 good days since stopping, I felt somewhat of an itch but none now.
My penis is really a stranger to me, it is narrower, smaller, different color, and the veins are either very inflamed or very constricted. I can’t feel it in my boxers anymore, I used to be able to tell what orientation-direction it was facing before fin in my boxers and now nothing.
Im getting really worried and its really starting to impact my life. I have consulted my family doctor about it and she said it was very strange and thinks its mostly psychological, but the lack of morning erections enticed her to check my hormone levels. I am also going to see the derm that prescribed me fin in one month and instructed my doctor to consult with a dermatologist she works with for more information.
I really just need some hope. Its been 1.5 months since my last pill and I really feel way worse than when I was ever on it. I really really need some encouragement here.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
22, 5 foot 8, 135 lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
1mg first 4 days, stopped for about 3-4 days due to sides, then restarted at 0.5mg every day for about 3 weeks
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
How old were you, and WHEN (date) did you start the drug?
How old were you when you quit, and WHEN (date) did you quit?
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
Right away, no morning erection the morning after the first pill
What side effects did you experience that have yet to resolve since discontinuation?
All of them + more
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
X Loss of Libido / Sex Drive
X Erectile Dysfunction
X Loss of Morning Erections
X Loss of Spontaneous Erections
Loss of Nocturnal Erections
X (since resolved) Watery Ejaculate
X (since resolved) Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
I really am dead at school and cant really focus, but this is more because I am a naturally anxious person and keep thinking about PFS and my symptoms so I don’t think any ‘‘mental sides’’ I have are from the drug.
X Penile Tissue Changes (narrowing, shrinkage, wrinkled)
X Penis curvature / rotation on axis
X Testicular Pain
Testicular Shrinkage / Loss of Fullness
X Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
X Dry / Dark Circles under eyes
X Prostate pain - This occurred right after stopping, coupled with an isolated episode of some blood in my semen after the DHT surge upon stopping.
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
X Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
none yet, just abstained from alcohol and stopped every medication
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Just got blood drawn today to check Testosterone and Prolactin
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.